so i was doing so good, was down to about 110-130 mg of percocet a day, and now i am back to 160 every other day. i dont know what happen. some days its 130 mg, then others 160mg. so ive got my medication taper journal im starting to use so i can see my progression when it happens, and when i take more then usual, then i can go to that day and pick it apart to see how my day went and why and what could have been a reason to take more pills. im so darn mad at myself, i was doing good, i felt good about myself, and now im back to the beginning. why do i keep going thru this circle and falling thru. am i doing it wrong. well ive got 40 pills of 10/325 percocet now, i take my doses about 4 sometimes 5 times a day. then on friday i pick up a new prescription of 80. laurieshay, or anyone of you out there, please help me come up with another taper schedule that i will have little withdrawls, and tell me what i can do to make this successfull. i was debating cold turkey but dont think its a great idea, and neither does dr. i take 3 1/4 pills making it 32.5 mgs per dose. thanks family, hoping to hear from someone real soon. leanne
I screwed up on my taper, and now my dr and I has me starting all over again?
- 22 Nov 2011 by Anonymous
- 22 November 2011
Hi there Leanne. I'm up early (too early) and you're up late. :-0) I saw your question in my mailbox and of course, you know I know nada when it comes to percocet and the like. Hope that some of the other members will beable to offer you an answer, but here, its still early in the day. Take care, you sound strong tonight, hopefully you'll get a sound nights sleep. And you doing one thing thats important, trying. Trying to fix whatever is wrong, so don't feel that you're getting nowhere, you are. You simply might not see it at the moment, best of wishes and take care,
Let me first suggest that you go to the pharmacy and get one of those pill dispensing containers so you can divide up your pills per day for the week. You are then allowed only the pills in that days container, no more. So if you are taking 3 1/4 pills 4 times a day, then put only that amount in the slot for today and the next 7 days. (You may need one of the bigger type containers or may have to get several to make this work). Once the days alottment is gone, you get NO more. You don't need to be flipping between 4 to 5 times a day either. Four times a day is adequate. Every 4 hours with 8 hours sleep, or every 6 hours with 6 hours sleep, your choice, but decide and stick to that schedule.
Once you have gone a week at 3 and 1/4 pills at 4 times a day drop to 3 pills every 4 hours for a week, then start dropping by half a pill a day every week. so that would be 2 and 1/2 four times a day for a week, then 2 four times a day for a week, then 1 1/2 four times a day for a week, etc. Count your pills out into the containers for the week and DO NOT allow yourself anymore than what is in the containers.
You can do this hon, I promise if you are tapering by 1/2 a pill you will not feel any withdrawals. You may experience anxiety, but it is not from the actual opiate reduction. Once you get down to 1/2 a pill four times a day, we can revisit the taper and adjust the number of times of day you take it. Stick to four times a day for now.
I'm here to help you every step of the way. Feel free to write me anytime, day or night.
My pain doc told me to taper by 20 percent every two weeks and for the anxiety relating to w/d take a small dose of Klonopin for the qeeeziness... Sorry I can't be more help but I go cold turkey when I stop cuz I have too. Nut I'm only on 60-90 mgs a day and I have Klonopin, but sure doesn't stop me from wanting my oxys.
Hi, I understand soooo well. It is so hard. I am doing my taper now as you know. And, my drug is OpanaER, a high dose. I have pretty bad pain (detox pain I believe) when my body doesn't think I have enough--so I am taking as little as I need to get by. Are you have detox withdrawal (and/or pain) between doses, or is it the affect of the drug that keeps you taking more? Did your doctor have any suggestions? I think its great you have an open dialogue with him. And, is a detox center an option? Can you check out Dr. Sponaugle of Florida Detox's webinar Tuesday night (you have to call their center and get a link to the webinar). It has been laminating to me. They seem to help a lot of us. I have checked out a lot Detox programs lately, and I can tell you about the rest if you want to know! I know it is hard to leave home with children. I have the same situation. I have my mother "on call" for if the time comes that I need to go in-patient. It's just a hard reality for me! Big hug, Marie
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How can I taper off percocet ? I started taking percocet this past summer when I had sever back pain
Posted 16 Feb 2010 • 2 answers
Posted 13 Mar 2011 • 3 answers
Posted 25 Jan 2012 • 3 answers
Posted 6 Feb 2012 • 3 answers
Posted 28 Mar 2017 • 1 answer